CSN Login
Members Online: 4

You are here

Ritalin?!

Msboop15's picture
Msboop15
Posts: 80
Joined: Apr 2019

 I had three rounds of Avastin,  oxalyplatin & 2 day pack of 5-FU. I could not handle the extreme neuropathy symptoms I was having. Once said only thing to do was to take me off it. So then they changed the protocol to Avastin & Xeloda. 

I don’t know if it’s the xeloda, particularly, or the cumulative effect of what is now my 4th round but the fatigue is becoming overwhelming. Onc said we’ll start addressing it with Ritalin. Has any one used that to address fatigue?  Did it help? I read the long list of side effects & think I might be better off with the numbing fatigue. 

Elaine

Trubrit's picture
Trubrit
Posts: 4759
Joined: Jan 2013

I too would lean towards bullying through the fatigue rather than adding more medication to the mix.  You're already dealing with bad enough side effects, without adding more. 

I wish you the best as you make this decision. 

Tru

Bellesouth
Posts: 11
Joined: Feb 2017

I've been taking Ritalin since 1989 for narcolepsy (sleeping sickness) and haven't noticed any side effects. When Avastin wiped me out, my onc said, "Oh we can help you with that. We'll give you just a small dose of Ritalin, like 5mg." I said thanks but I'm on 80mg a day already. Uh. So I rode it out while guzzling Pepsi Max which has extra caffeine. I wouldn't be afraid of low doses of Ritalin on a temporary basis though. It may be worth a try depending on how bad you feel and how much you need to be able to do in the interim. 

beaumontdave's picture
beaumontdave
Posts: 963
Joined: Aug 2013

I just doubled up on the coffee through chemo, Ritalin actually might have been gentler. Everything comes with a long list of potential side effects, lol. I do agree that the less you need to take, the better, but simply being afraid of medicines and possible dependencies or side effects, keeps a lot of folks from getting something that could help..................................................Dave

Bellesouth
Posts: 11
Joined: Feb 2017

I've had more adverse side effects from the steroids I receive during infusion and at pump disconnect. The steroids do make it possible for me to get out of bed and function on some level, but I have gained sixty lbs (60!) and developed cataracts which my ophthalmologist said is caused by steroids. They are also rough on the pancreas, which makes me really nervous. So yeah...Ritalin ain't so bad after all

Subscribe to Comments for "Ritalin?!"